Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

WHat causes lower abdominal pain?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 180 Questions
Question
I am experiencing light pain on lower left side of abdomen. The pain intensity is low and it keep on happening through out the day.
Posted Sun, 10 Aug 2014 in Abdominal Pain
 
 
Answered by Dr. Ashwin Bhandari 40 minutes later
Brief Answer:
Need more details.

Detailed Answer:
Hi,

Thanks for the query.

Its difficult for me to come to a conclusion with the description provided by you. Please provide me details for the following which will help me in advising you better:
1. Nature of the pain(crampy, dull, sharp pain)?
2. Aggravating and relieving factors?
3. Any other associated symptoms along with abdomen pain?
4. Any history of burning sensation while passing urine?

Meanwhile, follow these instructions to relieve the pain:
1. Consume plenty of water(min 2-3 lts/day)
2. Paracetamol or ibuprofen tablets (SOS) when increased intensity of pain.
3. Have meals at regular intervals and preferably, home cooked, non spicy/non oily food.

Would like to advise you after knowing the above details.

Regards.
Above answer was peer-reviewed by
 
Follow-up: WHat causes lower abdominal pain? 35 minutes later
Hello Doctor

Thanks for the quick advice. The answers to your queries are mentioned below

1. It's a mild pain but at intervals throughout the day. Buts it's been quite few days/weeks
2. None identified till now
3. None as of now
4. None

I was concerned about any problem related kidney (as per the location of pain)or just due to regular food habits.

Let me know if this information is sufficient.

Thanks in advance

XXXX
 
 
Answered by Dr. Ashwin Bhandari 11 minutes later
Brief Answer:
Could be Ureteric stone

Detailed Answer:
Hi,

Thanks for the details.

From the description provided by you, I feel that you might be suffering with ureteric stone in the left ureter producing pain in the left lower abdomen.

Please get an Ultrasound KUB done to confirm the presence of stone and details regarding the stone like size and location. Usually if the size is <5mm then it can flow through urine by taking diuretic therapy and if >5mm and depending on the location different treatments would be required which an Urologist will decide.

Along with this continue with the instructions given in previous reply to avoid any acidity problems.

Hope this answers your query. If any further questions, will be happy to help.

Regards.
Above answer was peer-reviewed by
 
Follow-up: WHat causes lower abdominal pain? 40 minutes later
Hello Dr XXXXXXX

I have certain questions

1. Should I try your advice for few days and then if it persist then go for ultrasound?
2. As I am new to XXXXXXX where to get the ultrasound done and how to share that with you or how to personally visit you?
3. How much would an ultrasound cost?

Thanks & Regards
XXXX
 
 
Answered by Dr. Ashwin Bhandari 29 minutes later
Brief Answer:
Yes

Detailed Answer:
Hi,

1. Yes, You can wait for few days, if the pain is bearable and if severe in nature you can take paracetamol or ibuprofen tablets.

2. According to your location, you can find out any nearby diagnostic laboratory who do Ultrasound. And you can upload the report on the query page or can mail me to YYYY@YYYY with subject as ATTN:Dr Ashwin Bhandari.

3. It would cost upto 500 Rs depending on the center.

Follow the instructions and get back to me with the reports.

Thank you.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor